MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Iatrogenic Source (2498); Atrial Perforation (2511)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove two leads: a right atrial (ra) and right ventricular (rv) lead due to infection.A lead locking device (lld) was inserted into each lead to act as a traction platform to aid in extraction.Using a spectranetics glidelight laser sheath, the physician removed the rv lead without difficulty.However, after extraction of the ra lead, the patient's blood pressure dropped.Rescue efforts began immediately, including pericardiocentesis and sternotomy.Injuries to the atrium and to the posterior superior vena cava (svc) were discovered.These areas were repaired successfully, epicardial leads were used to stimulate the heart, and the patient survived the procedure.This report captures the lld, present within and providing traction for extraction of the ra lead, at the time of the atrial injury.The svc injury is captured in mdr #1721279-2020-00144, involving use of the glidelight device in the area of the svc.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10311671
Report Number1721279-2020-00145
Device Sequence Number19644972
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public(01)00813132023027(17)201019(10)FLD18K17A
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2020
Device Model Number518-022
Device Catalogue Number518-022
Device Lot NumberFLD18K17A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age80 YR
Patient Weight71
Date Report Sent to FDA01/01/2005